Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 89, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 1, 2009, 5:59 PM CDT for Lauderdale County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2009, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 1, 2009, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 012259 FFWJAN MSC075-020100- /O.NEW.KJAN.FF.W.0089.090801T2259Z-090802T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 559 PM CDT SAT AUG 1 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 800 PM CDT * AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM INCREASE TO ALAMUCHA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO INCHES...HAVE OCCURRED IN THE PAST HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMUCHA BUCKATUNNA CREEK AND TEDDER BRANCH AREAS. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3241 8859 3241 8842 3223 8844 3223 8865 $$
1 follow-up statement
000 WGUS74 KJAN 020059 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 759 PM CDT SAT AUG 1 2009 MSC075-020101- /O.EXP.KJAN.FF.W.0089.000000T0000Z-090802T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAUDERDALE MS- 759 PM CDT SAT AUG 1 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM CDT FOR SOUTHEASTERN LAUDERDALE COUNTY... RAINS CONTINUED TO DISSIPATE OVER SOUTHEASTERN LAUDERDALE COUNTY AND A FEW SPRINKLES MAY CONTINUE THROUGH 9 PM. EARLIER RADAR ESTIMATES SHOWED BETWEEN 2 AND 3 INCHES OCCURRED FROM 430 TO 530 PM THIS AFTERNOON. THE AREA MOST IMPACTED WAS SITUATED BETWEEN THE COMMUNITIES OF ZERO...INCREASE AND ALAMUCHA IN THE BUCKATUNNA CREEK AND TEDDER BRANCH BASINS. PLEASE REPORT ANY FLOODING PROBLEMS TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3241 8859 3241 8842 3223 8844 3223 8865 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 3:30 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 1, 3:30 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SAT AUG 1 2009
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...LOCAL RADARS INDICATE
THAT DAYTIME HEATING IS LEADING TO A RASH OF SHOWERS AND
THUNDERSTORMS BREAKING OUT ACROSS THE WHOLE CWFA THIS AFTERNOON. THE
GREATEST COVERAGE THUS FAR HAS BEEN OVER OUR DELTA REGION. A MORE
ORGANIZED CLUSTER OF STORMS WAS NOTED OVER NORTHWEST LOUISIANA. THIS
CLUSTER WAS STILL AHEAD OF THE SHORTWAVE THAT WILL SWING ACROSS OUR
AREA LATER TONIGHT. AHEAD OF THE APPROACHING SHORTWAVE...CONVECTION
IS EXPECTED TO CONTINUE TO DEVELOP AND ANY ORGANIZED STORM CLUSTERS
THAT DEVELOP WILL BRING A DAMAGING WIND THREAT AS WELL AS HEAVY
RAIN. A FLASH FLOOD WATCH IS IN EFFECT THIS AFTERNOON AND EVENING
FOR OUR HIGHWAY 82 CORRIDOR AND NORTH. AS THE SHORTWAVE CONTINUES
EAST...THE LARGE UPPER TROUGH AXIS OVER OUR REGION EMANATING FROM
THE UPPER LOW OVER MANITOBA WILL SHIFT EAST AS WELL. THIS WILL
RESULT IN NORTHWEST FLOW ALOFT OVER OUR REGION AND SEND A WEAK COLD
FRONT INTO OUR CWFA AFTER MIDNIGHT. CURRENT CONVECTION WILL WEAKEN
THIS EVENING WILL THE LOSS OF DAYTIME HEATING BUT REDEVELOP AFTER
MIDNIGHT ALONG THE COLD FRONT IN OUR NORTHWEST. THIS FRONT WILL
DRIFT SLOWLY INTO CENTRAL MISSISSIPPI BY NOON SUNDAY. THE NORTHWEST
FLOW ALOFT AND BEHIND THE COLD FRONT WILL BRING IN DRIER AIR OVER
OUR NORTHERN ZONES. PWS WILL DROP BELOW AN INCH AND A HALF THERE
WHILE REMAINING ABOVE TWO INCHES IN OUR SOUTH. THE DRIER AIR SHOULD
BEGIN TO LIMIT CONVECTION IN OUR NORTH BY AFTERNOON. THE FRONT IS
EXPECTED TO BECOME NEARLY STATIONARY ACROSS OUR SOUTHERN ZONES
SUNDAY NIGHT BEFORE DISSIPATING BY MONDAY NIGHT. WL CARRY SLIGHT
CHANCE POPS SOUTH OF INTERSTATE 20 SUNDAY NIGHT THROUGH MONDAY AND
DROP ALL MENTION OF RAIN FOR MONDAY NIGHT. GUIDANCE TEMPS WERE CLOSE
THROUGH SUNDAY NIGHT AND GENERALLY ACCEPTED. MAV GUIDANCE LOOKED TOO
WARM IN THE NW ON MONDAY SO CUT A FEW DEGREES THERE BUT MID 90S LOOK
ACHIEVABLE FOR FOR THE NORTHERN HALF MONDAY. /22/
.LONG TERM...TUESDAY THROUGH SATURDAY...THE UPCOMING WORK WEEK WILL
BRING A BREAK IN RAINFALL FOR SOME AREAS OF THE ARKLAMISS. FORCING
WILL WEAKEN AS DEEPER UPPER TROUGHING EXITS THE REGION WITH FLAT
ANTICYCLONIC FLOW FORECAST AT LOWER LEVELS. PRECIPITABLE WATER
VALUES REMAIN AT OR ABOVE 2 INCHES SRN ZONES HOWEVER AND WITH
AFTERNOON HEATING AND FORECAST CAPE VALUES IN EXCESS OF 2000 WILL
TREND TOWARD WETTER MOS WITH SCATTERED CONVECTION DURING THE
AFTERNOON THOSE AREAS. KEPT DRIER NUMBERS FOR THE NORTH AND TRIMMED
CENTRAL POPS SLIGHTLY. FOLLOWED DRIER POPS FOR TUESDAY ACROSS THE
REGION. UPPER FLOW BEGINS TO TIGHTEN A BIT WEDNESDAY...SETTING THE
STAGE FOR NWLY FLOW THAT WILL STEER WAVES INTO THE REGION LATER IN
THE WORK WEEK. WILL FINALLY SEE THE SURFACE TROUGH PUSH IN FROM THE
NW WEDNESDAY. THIS FEATURE WILL STALL OVER THE REGION WEDNESDAY
NIGHT INTO THURSDAY...PROVIDING ADDITIONAL FORCING FOR CONVECTION
THURSDAY WHEN A VIGOROUS SHORTWAVE MOVES IN FROM THE NW. THE REGION
WILL BE POSITIONED IN THE RIGHT REAR QUADRANT OF AN EXITING UPPER
JET ADDING INCREASING MID LEVEL FLOW TO LOW LEVEL MOISTURE
CONVERGENCE. CONFIDENCE IN MODEL TIMING AND PROGRESSION IS SOMEWHAT
LIMITED THIS FAR OUT BUT THEY SUGGEST THAT STRONG CONVECTION MAY BE
SETTING UP FOR THE THURSDAY/THURSDAY EVENING PERIOD.
EXTENDED MODELS BEGIN TO DIFFER ON THE EVOLUTION OF THE WEATHER
PATTERN FOR FRIDAY INTO THE WEEKEND. THE GFS AND EURO AGREE THAT A
WAVE WILL BE POISED TO DROP INTO THE REGION THURSDAY BUT THE EURO IS
MUCH FASTER IN SHIFTING STRONGER FLOW TO OUR EAST AND SETS UP STRONG
UPPER RIDGING BY FRIDAY AFTERNOON. THE GFS IS SLOWER AND HOLDS ON TO
THE NWLY FLOW AND ASSOCIATED DISTURBANCES THROUGH MUCH OF THE
WEEKEND.
TEMPERATURES WILL BE ON THE INCREASE FOR THE AREA TUESDAY. THE
DECREASE IN AFTERNOON CONVECTION NRN/CENTRAL AREAS WILL RESULT IN
MORE DAYTIME HEATING BUT MOS NUMBERS FOR THE NORTH LOOK A BIT TOO
WARM CONSIDERING THE DAMP SOIL CONDITIONS THAT WILL PERSIST. ALSO
CUT HIGHS WEDNESDAY FOR NWRN ZONES SLIGHTLY. THE ARRIVAL OF THE
SURFACE BOUNDARY AND ASSOCIATED RAINFALL AHEAD OF IT WILL PREVENT
LOWER TO MID 90S FORECAST BY MOS. MODELS INDICATE A MUCH DRIER AIR
MASS IN THE WAKE OF THE SURFACE BOUNDARY FOR NRN ZONES FRIDAY
MORNING. WILL NOT BITE OFF ON SUCH DRASTIC COOLING YET AND WILL KEEP
LOWS NRN/ERN ZONES IN THE UPPER 60S FOR NOW. /03/
&&
.AVIATION...MVFR CONDITIONS WILL CONTINUE TO PREVAIL AT ALL SITES
THROUGH MUCH AFTERNOON AND INTO TONIGHT. NUMEROUS SHOWERS AND
STORMS THROUGH THAT HAVE DEVELOPED OVER THE AREA THIS AFTERNOON...
AND WILL CONTINUE TO BRING LOCALIZED IFR/LIFR CEILINGS AND
VISIBILITIES TO SITES WHERE THEY ARE OBSERVED. WE SHOULD SEE A
DECENT BREAK IN THE ACTIVITY DURING THE FIRST HALF OF TONIGHT...
BEFORE ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP LATER AFTER
MIDNIGHT AND TOWARD DAYBREAK SUNDAY MORNING...OVER AREAS MAINLY
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. TIMING THIS ACTIVITY
REMAINS DIFFICULT...AND ILL CONTINUE TO COVER LONG PERIODS WITH THE
CONVECTIVE POTENTIAL AND LOWER FLIGHT CONDITIONS...ESPECIALLY AT
SITES NORTH OF INTERSTATE 20. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 90 70 93 / 63 58 21 18
MERIDIAN 73 89 69 92 / 71 62 34 22
VICKSBURG 73 91 70 95 / 63 56 18 15
HATTIESBURG 73 91 72 91 / 36 45 27 46
NATCHEZ 73 90 72 92 / 36 44 20 29
GREENVILLE 72 91 70 95 / 77 39 8 7
GREENWOOD 72 90 70 94 / 80 44 10 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>035.
LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
SHORT TERM: 22
LONG TERM: 03
AVIATION: 19Hazardous weather outlook, Aug 1, 2:58 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT AUG 1 2009 ARZ074-075-MSZ018-019-025>035-022000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS- 258 PM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO THE EVENING HOURS AS A DECENT UPPER LEVEL DISTURBANCE CONTINUES TO COLLIDE WITH THE WARM AND HUMID AIRMASS OVER THE REGION. STRONG DAMAGING WINDS ALONG WITH HAIL TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. IN ADDITION...HEAVY RAINFALL WILL ALSO CONTINUE TO BE POSSIBLE INTO THE EVENING...ESPECIALLY WITHIN THE HIGHWAY 82 CORRIDOR. WIDESPREAD RAINFALL AMOUNTS FROM 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF 3 INCHES...WILL BE POSSIBLE IN A SHORT AMOUNT OF TIME OVER THIS AREA. AS A RESULT...THE FLOODING OF AREA ROADS...SMALL CREEKS AND STREAMS...AND LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE AND COULD QUICKLY OCCUR THIS AFTERNOON AND EVENING. AFTER A BREAK IN THE ACTIVITY LATER TONIGHT...ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA AFTER MIDNIGHT AND INTO EARLY SUNDAY MORNING. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FOR SUNDAY IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH THIS EVENING. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023>026-MSZ036>066-072>074-022000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT SAT AUG 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE INTO THE EVENING HOURS AS A DECENT UPPER LEVEL DISTURBANCE CONTINUES TO COLLIDE WITH THE WARM AND HUMID AIRMASS OVER THE REGION. STRONG DAMAGING WINDS ALONG WITH HAIL TO THE SIZE OF PENNIES WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY ACTIVITY THIS EVENING. AFTER A BREAK IN THE ACTIVITY LATER TONIGHT...ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO REDEVELOP OVER AREAS MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AFTER MIDNIGHT AND INTO EARLY SUNDAY MORNING. HOWEVER...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER FOR SUNDAY IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THROUGH THIS EVENING. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Aug 1, 4:12 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 412 PM CDT SAT AUG 1 2009 MSZ042-043-047>050-012210- HINDS MS-RANKIN MS-WARREN MS-SCOTT MS-MADISON MS-YAZOO MS- 412 PM CDT SAT AUG 1 2009 ...A LINE OF DEVELOPING STRONG THUNDERSTORMS HEADING THROUGH THE METRO JACKSON AREA WITH 40 TO 50 MPH WIND GUSTS... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND HEAVY RAINS UP TO ONE INCH WAS LOCATED FROM 6 MILES WEST OF FLOWERS TO 3 MILES SOUTHEAST OF FLORENCE AT 409 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAINS WILL PRODUCE MINOR STREET FLOODING ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AS THESE STORMS PASS ACROSS MUCH OF THE METRO AREA INCLUDING THE ROSS BARNETT RESERVOIR THROUGH 5 PM. SECURE YOUR OUTDOOR PROPERTY FROM THESE WINDS AND MOVE TO A PLACE OF SAFETY UNTIL THE STORMS END. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL YAZOO...SOUTHWESTERN MADISON...EXTREME WEST CENTRAL SCOTT...EAST CENTRAL WARREN...RANKIN AND NORTHERN HINDS COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Aug 1, 4:23 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 423 PM CDT SAT AUG 1 2009 MSZ030-031-033-012220- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 423 PM CDT SAT AUG 1 2009 ...BROKEN LINE OF STRONG THUNDERSTORMS WITH WIND GUSTS OF 45 MPH MOVING INTO COLUMBUS AND WEST POINT AREAS MOVING NORTHEAST... A BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND HEAVY RAINS UP TO ONE INCH WAS LOCATED FROM 4 MILES SOUTHWEST OF MONTPELIER TO 12 MILES SOUTHEAST OF BENT OAK AT 420 PM CDT...MOVING NORTHEAST AT 25 MPH. HEAVY RAINS WILL CAUSE MINOR PONDING OF WATER ON STREETS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AS THESE STORMS CROSS THE WEST POINT TO COLUMBUS AREAS THROUGH 500 PM. SECURE YOUR OUTDOOR PROPERTY FROM THESE WINDS AND MOVE TO A PLACE OF SAFETY UNTIL THE STORMS END. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN OKTIBBEHA...LOWNDES AND CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Aug 1, 5:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 509 PM CDT SAT AUG 1 2009 MSZ043-044-049-050-012305- RANKIN MS-SCOTT MS-MADISON MS-LEAKE MS- 509 PM CDT SAT AUG 1 2009 ...STRONG THUNDERSTORM WITH FREQUENT LIGHTNING STRIKES NEAR NORTHEAST CORNER OF THE BARNETT RESERVOIR MOVING NORTHEAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE INCH AND WIND GUSTS OF 45 MPH WAS LOCATED 5 MILES NORTHWEST OF LEESBURG AT 506 PM CDT...MOVING NORTHEAST AT 30 MPH. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT DEPARTS THE NORTHEAST CORNER OF THE BARNETT RESERVOIR HEADING FOR LENA AND WALNUT GROVE BY 530 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHERN LEAKE...EAST CENTRAL MADISON...NORTHERN SCOTT AND NORTHEASTERN RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 1, 5:21 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 521 PM CDT SAT AUG 1 2009 ARZ075-LAZ009-MSZ034-040-041-012305- CHICOT AR-EAST CARROLL LA-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS- 521 PM CDT SAT AUG 1 2009 ...CLUSTER OF STRONG THUNDERSTORMS PASSING JUST NORTH OF LAKE PROVIDENCE MOVING EAST AT 35 MPH... A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH AND HEAVY RAINS UP TO ONE INCH WAS LOCATED 3 MILES SOUTHEAST OF MILLIKIN AT 519 PM CDT...MOVING EAST AT 35 MPH. HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS AS THEY CROSS GASSOWAY HEADING INTO GLEN ALLEN AND GRACE AREAS BY 545 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN ISSAQUENA...NORTHERN SHARKEY...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES...AND NORTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 1, 5:29 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 529 PM CDT SAT AUG 1 2009 MSZ052-058-012310- CLARKE MS-LAUDERDALE MS- 529 PM CDT SAT AUG 1 2009 ...STRONG THUNDERSTORM SOUTHEAST OF MERIDIAN MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 45 MPH AND HEAVY RAINS UP TO ONE INCH WAS LOCATED OVER ZERO AT 527 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WAS MERGING WITH SMALLER STORMS MOVING UP FROM THE SOUTH. HEAVY RAINS WILL PRODUCE PONDING OF WATER ON ROADS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES AS IT CROSSES HIGHWAY 19. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN LAUDERDALE AND EXTREME NORTH CENTRAL CLARKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Aug 1, 5:50 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 550 PM CDT SAT AUG 1 2009 MSZ045-046-012335- KEMPER MS-NESHOBA MS- 550 PM CDT SAT AUG 1 2009 ...LINE OF STRONG THUNDERSTORMS HEADING EAST INTO PHILADELPHIA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WINDS OF 40 MPH AND HEAVY RAINS UP TO ONE INCH WAS LOCATED FROM 6 MILES WEST OF STALLO TO 6 MILES SOUTH OF DOWDVILLE AT 548 PM CDT...MOVING EAST AT 25 MPH. HEAVY RAINS WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS AS THEY CROSS THE PHILADELPHIA AREA BY 615 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NESHOBA AND WESTERN KEMPER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:01 AM CDT | Flash Flood Watch | JAN | Bolivar, Carroll, Choctaw, Clay, Grenada, Humphreys and 7 more | 11 hr |
| Aug 1, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.